|02-20-2012, 04:00 AM||#1|
Owning Pacfans all day
Join Date: Apr 2009
Quoted: 192 Post(s)Rep Power: 180
Total Points: 1,780,636,470,627,460,607,639,552.00
An interesting fact for you all...
"Pharmacy" and "Pharmaceutical" are dervied from the Greek words Pharmakeia/Pharmakeus/Pharmakos/Pharmacon etc,
which actually means:
For all by thy sorceries were all nations "deceived."
|02-20-2012, 04:41 AM||#2|
Join Date: Dec 2011
Location: Milwaukee, WI
Quoted: 1165 Post(s)Rep Power: 76
Total Points: 2,141,106,636,547,313,369,088.00
yeah I read that cracked.com article like 3 days ago...
|02-20-2012, 06:02 AM||#3|
Stritctly UG's friend
Join Date: Jan 2007
Location: The Great White North (no racist)
Quoted: 11 Post(s)Rep Power: 223
Total Points: 2,140,326,333,435.69
late 14c., "a medicine," from O.Fr. farmacie, from M.L. pharmacia, from Gk. pharmakeia "use of drugs or medicines," from pharmakeus "preparer of drugs," from pharmakon "drug, poison, philter, charm, spell, enchantment." Meaning "use or administration of drugs" is attested from c.1400; that of "place where drugs are prepared and dispensed" is first recorded 1833.
When you're wrong you're wrong.
|02-20-2012, 08:19 AM||#5|
Join Date: Feb 2012
Quoted: 0 Post(s)Rep Power: 0
Total Points: 1,000,007,259.00
According to the Centers for Disease Control and Prevention (CDC), 18 million courses of antibiotics are prescribed (by doctors, i.e.!!) for the common cold in the United States per year, despite the almost universal belief in medical circles that colds are caused by viruses. In addition, an estimated 50 million unnecessary antibiotics are prescribed for viral respiratory infections. These and other un-needed antibiotic prescriptions, in addition to the many "correct" ones, are responsible for the increasing resistance of many strains of bacteria to many widely-used antibiotics: especially in hospitals.
Penicillin is the #1 cause of life-threatening anaphylactic shock
Penicillin and cephalosporin antibiotics have the highest allergic reaction rate of any other drug. Approximately 1 in 5000 exposures to a parenteral dose of a penicillin or cephalosporin antibiotic causes anaphylactic shock. Anaphylactic shock (also called anaphylaxis) is a rapid and severe allergic reaction, and one of the scariest health emergencies. It starts when the immune system mistakenly responds to a harmless substance as if it were a serious threat.
|Share This With Friends|
|all..., fact, interesting|